MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ5; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ5; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-6025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2002, the patient underwent a primary left knee arthroplasty to address osteoarthritis.Depuy products were implanted during the procedure.There were no indicated intra-operative complications.On (b)(6) 2021, the patient presented for a left knee evaluation due to pain.The physician noted a large effusion with a large posterior baker's cyst.It is noted in 2017, the patient experienced a left knee injury when a dog impacted his knee causing valgus stress and an mcl injury.The mcl injury was treated conservatively with non-specific treatment.There is no evidence of revision nor invasive intervention.Task initiated to create a new pc to capture the mcl injury and to update the current pc.Clinical notification update ((b)(4) clinical notification ad 23 mar 2021) reviewed, along with the clinical database.The patient's left knee has been revised on (b)(6) 2021 to address aseptic loosening (loose products and loosening interfaces not provided in notification or database).All products were revised: femur, tibial tray, tibial insert, and patella.No other information is available at this time.Date of implantation: (b)(6) 2002.Date of event (onset): (b)(6) 2021, doi: (b)(6) 2021; (left knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since (b)(6) 2015.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.H10 additional narrative:  added: b5, d4 (lot) and h6 (patient).Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.Corrected: g1.
 
Event or Problem Description
Revision operative notes (b)(6) 2021 indicate the patient received a left total knee revision due to pain, osteolysis and loosened femoral component.Upon entering the joint, synovitis and mcl laxity was noted.The femoral component was noted to be grossly loose at the cement to implant interface and cement to bone interface.The femoral bone was noted to have significant bone defects.All components including the patella were revised.No indication of deficiency related to the tibial component.The surgery was completed without indication of complication by the surgeon.

Brand Name
PFC SIGMA MOD TIB TRAY CEM SZ5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11602342
Report Number1818910-2021-06758
Device Sequence Number17049370
Product Code JWH
UDI-Device Identifier10603295216803
UDI-Public10603295216803
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K884796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86-6025
Device Catalogue Number866025
Device Lot Number279019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
04/14/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/01/2021
04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA CRVD INSERT SZ5 8MM.; PFC SIGMA MOD TIB TRAY CEM SZ5.; PFC*SIGMA C/R NPOR FEM LT SZ6.; PFC*SIGMA/OV/DOME PAT 3PEG,41.; PFC SIGMA CRVD INSERT SZ5 8MM; PFC SIGMA MOD TIB TRAY CEM SZ5; PFC*SIGMA C/R NPOR FEM LT SZ6; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight93